Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 15, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jan 24, 2010, 9:02 AM CST for Callaway County, Osage County, Missouri. It took effect at Jan 24, 2010, 4:47 PM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2010, 9:02 AM CST (15:02 UTC)
- In effect from
- Jan 24, 2010, 4:47 PM CST
- Expired
- Jan 28, 2010, 12:42 PM CST
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Callaway County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River near Chamois (CMSM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:15 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Jan 24, 6:15 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 615 AM CST SUN JAN 24 2010 .DISCUSSION... /302 AM CST SUN JAN 24 2010/ RAIN WILL DIMINISH FROM WEST TO EAST THIS MORNING AS LOW PRESSURE CONTINUES TO PULL NORTHEAST TOWARD THE GREAT LAKES. TRAILING COLD FRONT WILL PROGRESS EAST WITH FALLING TEMPERATURES EXPECTED THIS AFTERNOON. STILL LOOKS LIKE A FEW SNOW SHOWERS WILL BE POSSIBLE TONIGHT AND MONDAY AS THE LAST OF THE EMBEDDED SHORTWAVES IN THE LARGER UPPER TROF ROTATES ACROSS THE REGION. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED...BUT WITH THE INCREASED NORTHWEST WIND AND COLDER TEMPERATURES IT WILL FEEL MORE LIKE WINTER AROUND HERE. HIGH PRESSURE BUILDS ACROSS THE REGION MONDAY NIGHT AND TUESDAY PROVIDING SEASONAL COLD WEATHER. MAYBE WE WILL FINALLY GET TO SEE THE SUN TUESDAY AFTERNOON? ATTENTION THEN TURNS TO A POTENT SOUTHERN STREAM SHORTWAVE/LOW THAT WILL BE BARRELING ONSHORE ACROSS SOUTHERN CALIFORNIA TUESDAY NIGHT. GFS ENSEMBLE MEAN/ECWMF/GEM ARE BEGINNING TO COME INTO ALIGNMENT WITH THIS SYSTEM...WITH SURFACE LOW PRESSURE MOVING ACROSS THE SOUTHERN CONUS...FROM TEXAS TO GEORGIA...ON THURSDAY AND FRIDAY. AS THIS SYSTEM APPROACHES...A REINFORCING COLD FRONT WILL MOVE SOUTH ACROSS MISSOURI AND ILLINOIS ON WEDNESDAY. APPEARS A CLASSIC OVERRUNNING WINTER PRECIPITATION EVENT WILL TAKE PLACE ACROSS THE SOUTHERN HALF OF THE CWA WEDNESDAY NIGHT AND THURSDAY...WITH THE TYPICAL ARRAY OF PRECIPITATION TYPES FROM RAIN/FREEZING RAIN ACROSS FAR SOUTHERN MISSOURI TO SNOW ALONG THE INTERSTATE 70 CORRIDOR. PRECIPITATION TYPE WILL HIGHLY DEPEND ON HOW FAR SOUTH AND DEEP THE ARCTIC AIR CAN BUILD. SINCE THE EXPECTED TRACK OF THE LOW PRESSURE IS SO FAR SOUTH...THE DRY AIR FACTOR WITH THE IMPINGING HIGH PRESSURE WILL DEFINITELY COME INTO PLAY WITH THIS EVENT. WOULD EXPECT A VERY SHARP GRADIENT IN SNOWFALL ALONG THE NORTHERN EDGE...WHICH LOOKS TO ALIGN WITH INTERSTATE 70 AT THIS TIME. I HAVE INTRODUCED FREEZING RAIN AND SLEET TO THE FORECAST WEDNESDAY NIGHT AND THURSDAY...WITH PRECIPITATION TRENDING TOWARD ALL SNOW THURSDAY NIGHT AND FRIDAY AS THE COLD AIR DEEPENS OVER THE REGION IN THE WAKE OF THE SURFACE LOW/TROF. THERE IS NO DOUBT WE WILL CONTINUE TO SEE DISCREPANCIES IN THE SPEED AND TRACK OF THIS STORM SYSTEM IN THE DAYS AHEAD...BUT GIVEN THE POTENTIAL IMPACT ACROSS THE SOUTHERN HALF OF THE CWA I PLAN ON MENTIONING A POTENTIAL WINTER STORM IN THE HWO. CVKING && .AVIATION... /550 AM CST SUN JAN 24 2010/ FOR THE 12Z TAFS...SFC LOW OVER IA/IL BORDER CONTINUES TO MOVE NEWD AWAY FM THE BISTATE REGION WITH CDFNT STRETCHING SWWD THROUGH MO AND BACK INTO OK AT 11Z. WINDS WILL TURN WLY AFTER FROPA WITH GUSTS UP TO 25 KTS PROMOTING MIXING...LEADING TO A GRADUAL IMPROVEMENT IN CIGS/VSBYS. BRIEF PD OF VFR CONDS AT STL/SUS THIS MORNING WAS DUE TO THE DRY SLOT DIRECTLY OVERHEAD AND A RETURN TO IFR/MVFR CIGS IS EXPECTED AS THE DRY SLOT SHIFTS EWD AND CLDS WRAP AROUND THE DEPARTING LOW PRES SYS. A SHORTWAVE TROF WILL ROTATE AROUND THE SYSTEM TONIGHT...SUPPORTING -SN AT UIN/COU TOWARDS THE END OF THE TAF PD. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 24, 4:19 AM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 419 AM CST SUN JAN 24 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 419 AM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT WIND GUSTS TO 30 MPH ARE EXPECTED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SNOW SHOWERS MONDAY...PRIMARILY NORTH OF INTERSTATE 70. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. WIND GUSTS TO 30 MPH ARE ALSO EXPECTED ON MONDAY. A WINTER STORM MAY AFFECT THE SOUTHERN HALF OF MISSOURI AND ILLINOIS WEDNESDAY NIGHT THROUGH FRIDAY MORNING. MUCH UNCERTAINTY STILL EXISTS AS THIS STORM SYSTEM IS CURRENTLY OVER THE PACIFIC OCEAN AND DAYS AWAY FROM MAKING LANDFALL. HOWEVER...THE LATEST FORECAST DATA SUGGESTS THERE IS THE POTENTIAL FOR SIGNIFICANT ACCUMULATIONS OF FREEZING RAIN...SLEET AND SNOW SOUTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 8:04 PM CST | River Flood Warning | LSX | Reynolds | 24 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Marion | 51 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Marion | 12 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Lincoln | 28 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Lewis | 51 hr |
| Jan 24, 6:45 AM CST | River Flood Warning | LSX | Lewis | 51 hr |
| Jan 24, 7:20 AM CST | River Flood Warning | LSX | Osage | 13 hr |
| Jan 24, 7:20 AM CST | River Flood Warning | LSX | Cole | 36 hr |
| Jan 24, 9:02 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Jan 24, 9:02 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 4 days |
| Jan 24, 10:48 AM CST | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Marion | 24 hr |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Marion | 24 hr |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Pike | 47 hr |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Pike | 47 hr |
| Jan 24, 6:32 AM CST | River Flood Warning | LSX | Brown | 28 hr |
| Jan 24, 11:37 AM CST | River Flood Warning | LSX | Brown | 7 days |
| Jan 24, 11:37 AM CST | River Flood Warning | LSX | Morgan, Pike | 7 days |
| Jan 24, 11:37 AM CST | River Flood Warning | LSX | Pike, Scott | 12 days |
| Jan 24, 11:37 AM CST | River Flood Warning | LSX | Calhoun, Greene, Jersey | 7 days |
| Jan 24, 12:08 PM CST | River Flood Warning | LSX | Randolph | 6 days |
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.